Discussions By Condition: I cannot get a diagnosis.

Tingling & numbness

Posted In: I cannot get a diagnosis. 12 Replies
  • Posted By: Anonymous
  • November 14, 2008
  • 01:35 PM

Hi,
I wondered if anyone else has experienced the same as me?
I had been on the pill for about 15 years, and when I decided to stop taking it I began experiencing some strange feelings
A few weeks after I stopped taking the pill I began to get tingling feelings in my hands and feet and numbness in one side of my face. I also experienced a coldness feeling in my hands and sometimes over my body along with occasional pains and aches in my limbs especiallly if I stretched them. I went to the doctors and they couldn't suggest anything and said this definately had nothing to do with side effects from stopping taking the pill.
I still get these symptoms around the time I have a period. One doctor suggested it could be down to water retention during my period, but I have never found anything to back up that theory. Just wondering if anyone else out there has experienced anything similar?
I'm sure these symptoms are related to the pill as I never experienced anything like it before, and it seems strange the symptoms always return around the time of my period!

Reply Flag this Discussion

12 Replies:

  • Did your periods get heavier when you stopped the pill ? cause that might just have pushed you over the edge of Anaemia (too little iron in your blood made worse by your blood loss during your period) , which would leave you feeling weak. It would also explain why the symptoms get worse around the time of your period (especially if they occur towards the end or a couple of days after)
    gungwane 62 Replies
    • November 14, 2008
    • 03:06 PM
    • 0
    Flag this Response
  • Progesterone, which is in the birth control pill, has protective effects on the nervous system. The numbness & tingling is called neuropathy. I suggest you have your doctor look at this: http://www.leaddiscovery.co.uk/articles/17187935
    aquila 1263 Replies
    • November 17, 2008
    • 08:37 PM
    • 0
    Flag this Response
  • Aquila is right.Among the multitude of effects on different systems and organs both progesterone and estrogen hormons(both contained in most B.C.P) have a protective effect on nervous system.Other important systems protected by estrogen is the cardiovascular system -that`s one of the reasons women are less affected by c-vascular diseases than man (until menopause is installed) and osteoarticular system(the reason bones density is affected after menopause).There`s also a bad effect;the estrogen may increase the risk for breast cancer especially in elderly women
    Anonymous 42789 Replies
    • November 19, 2008
    • 06:40 PM
    • 0
    Flag this Response
  • Hi,I wondered if anyone else has experienced the same as me?I had been on the pill for about 15 years, and when I decided to stop taking it I began experiencing some strange feelingsA few weeks after I stopped taking the pill I began to get tingling feelings in my hands and feet and numbness in one side of my face. I also experienced a coldness feeling in my hands and sometimes over my body along with occasional pains and aches in my limbs especiallly if I stretched them. I went to the doctors and they couldn't suggest anything and said this definately had nothing to do with side effects from stopping taking the pill.I still get these symptoms around the time I have a period. One doctor suggested it could be down to water retention during my period, but I have never found anything to back up that theory. Just wondering if anyone else out there has experienced anything similar?I'm sure these symptoms are related to the pill as I never experienced anything like it before, and it seems strange the symptoms always return around the time of my period! I realize this may be a long-shot as this thread is nearly 5 years old, but your symptoms after stopping birth control pills describe me to a 'T'! I am desperate to know if you've found any resolve to your situation. I've been post-pill for 9 months and experienced loss, tingling and numbess and often burning in the hands and legs, and loss of feeling at times on the right side of my face, I've read numerous posts on different forums regarding this issue and I've yet found a conclusive answer, or treatment. My next course of action is to do a natural cleanse on my kidneys and liver to possibly flush out the toxins and follow up by nutrient rich vitamins and herbs to balance out my hormones. As it seems the hormone imbalance would be disrupting healthy neurological function, this is the route I'm going with for now. I would greatly appreciate your response!
    Anonymous 42789 Replies Flag this Response
  • and23 and everyone else---- me too!!! I have the exact issue you are having! is there any way we can private message one another?
    Anonymous 42789 Replies Flag this Response
  • Woah!Same exact problem here. I just quit the pill and this just started happening. Does anyone have a solution? Does it go away? Any help please?
    cindy_loo_who 1 Replies
    • October 20, 2013
    • 09:06 PM
    • 0
    Flag this Response
  • Hello!I too am suffering with almost constant tingling and a "buzzing" feeling in most of my body but mostly arms, hands, and feet. I almost feelsome relief to see there are others who have experienced this after stopping the pill. I stopped Beyaz after about 20 months of taking it b/c I started feeling weird and when I stopped cold turkey in early September I felt AWFUL. I could write a short book about my 4-month long ordeal but if you have also experienced crazy symptoms after stopping the pill, please reply or message me...THANKS SO MUCH! My heart goes out to anyone out there who is suffering as well!
    SLPM2010
    • January 4, 2014
    • 04:00 AM
    • 0
    Flag this Response
  • Hoping people are still following this thread, I stopped birth control after 10+ years and within 10-14 days my left arm and other random places started tingling. Had bloods, MRI, CT, xray, Nerve conductive study, B12 and thyroid medications and still the tingling, although mild and getting better persists in mostly my left forearm. Did anyone else on this thread have any resolution?
    Anonymous 1 Replies Flag this Response
  • I'm curious about how things have gone for you ladies since you posted.
    Anonymous 1 Replies Flag this Response
  • I'm currently going through this too since I quit birth control. I'm a year off and I'm none the wiser. Anybody find out what it is?
    Anonymous 1 Replies Flag this Response
  • I just stopped the pill and i have been numb for about 6 days now and I was only on the pill for 5 months. Has anyone found out anything about this?
    Anonymous 1 Replies Flag this Response
  • Complications of Crohn’s Disease

    Recognize the risks associated with Crohn’s disease.

    8 Surprising Facts About Cholesterol

    Did you know that one in six US adults has high cholesterol?

  • Hi, I'm suffering this too after birth control. Has anybody gotten better?
    Anonymous 1 Replies
    • August 22, 2016
    • 11:08 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.